A 27-year-old female asked:
My lips are dry, itchy, crusting. using aquaphor lip balm regularly to avoid dryness of lips. visited a doctor who prescribed desonide gel 0.05% w/w and some b12 tablets. after applying gel, my lips are dry. can i apply aquaphor on top of gel?
2 doctor answers • 4 doctors weighed in
Pediatrics 36 years experience
Yes, you can. There is no reason why you should have any problem with the Aquaphor on top of the gel. Hopefully it will help, but if not, please contact your doctor again. It also would be important, if the desonide helps, to continue with the Aquaphor preventatively even after stopping the desonide and even if your lips seem better.
Reviewed May 04, 2021
Anti-Aging Medicine 48 years experience
Might just be a good idea to leave the Lips alone for while, say 6 weeks to recoup from all the artificial applications. Simple soap and water used for normal Face Wash should be adequate. Vitamin C, E & B-complex supplement by mouth and application of Olive Oil at bed time if needed should help restore lips to their normal tone and consistency
Reviewed May 17, 2021
Last updated May 17, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.